Topiramate Induced Acute Secondary Angle Closure Glaucoma And Myopic Shift : A Case Review

Pai, Shobha G and Pai, Ashwin and Kamath, Gurudutt M and Pai, Sheila R and Rathi, Nishant (2011) Topiramate Induced Acute Secondary Angle Closure Glaucoma And Myopic Shift : A Case Review. The Internet Journal of Pharmacology, 9 (2). ISSN 1531-2976

[img] HTML
ISPUB - Topiramate Induced Acute Secondary Angle Closure Glaucoma And Myopic Shift A Case Review.htm - Published Version
Restricted to Registered users only

Download (46kB) | Request a copy

Abstract

Introduction : Acute myopia and secondary acute angle-closure glaucoma are serious adverse effects of topiramate use, both of which are reversible with immediate discontinuation of the drug. Topiramate is an oral sulfamate medication used primarily for epilepsy and migraine1. Other uses of topiramate include use in management of peripheral neuropathies and radiculopathies, idiopathic intracranial hypertension, adjunctive therapy in alcohol dependence and nicotine cessation2• Case presentation: A 40 year old man, on oral topiramate for alcohol dependence, presented with complaints of severe pain, redness and sudden loss of vision in both eyes since two days. Best corrected visual acuity was 20/20 in both eyes with minus three diopters sphere. A diagnosis of secondary angle closure glaucoma with myopic shift was made.• Conclusion : Topiramate was discontinued immediately and anti glaucoma therapy initiated along with topical steroids. Unaided visual acuity returned to 20/20 in both eyes with normal anterior segment and intraocular pressure within one week of treatment.

Item Type: Article
Subjects: Medicine > KMC Mangalore > Ophthalmology
Medicine > KMC Mangalore > Physiology
Depositing User: KMCMLR User
Date Deposited: 25 Apr 2014 11:40
Last Modified: 25 Apr 2014 11:40
URI: http://eprints.manipal.edu/id/eprint/139453

Actions (login required)

View Item View Item